MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL SMARTTOUCH SF; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D134702
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ¿ persistent ablation procedure with an thermocool smarttouch sf (stsf) catheter and the force reading was high.In the left atrium, the ¿zero force stsf catheter was false¿ when it was in the left atrium.There were no errors displayed.They changed the cable.They did zero force outside the patient, and they saw blood on the tip of the catheter.After changing the catheter, the issue was resolved.The surgery was delayed by ten minutes due to the reported event.The procedure was successfully completed.There was patient consequence.This event was originally assessed as not mdr reportable.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and screening test were performed.Visual analysis of the returned device revealed pebax slipped with internal parts exposed and reddish-brown material on the pebax.This finding is mdr reportable.
 
Additional Manufacturer Narrative
The device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and screening test were performed.Visual analysis of the returned device revealed pebax slipped with internal parts exposed and reddish-brown material on the pebax.The device was connected to the carto 3 system and current leakage error was observed.Then, the device was dissected and reddish material on the printed circuit board (pcb) was found, additionally, the resistance of the sensor pads was found within specifications.A manufacturing record evaluation was performed for the finished device, and no internal actions related to the complaint were found during the review.The force issue and pebax issue were confirmed as the pebax slipped, and reddish material on the pebax, could be related to the complaint originally reported.The potential cause of the pebax damage could be related to the manipulation of the device during the procedure; however, this could not be conclusively determined.The current leakage is unrelated to the issue originally reported.The potential cause of the current leakage could be related to the reddish material found on the pcb; however, this cannot be conclusively determined.The instructions for use state: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).

Brand Name
THERMOCOOL SMARTTOUCH SF
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key24280657
Report Number2029046-2026-00401
Device Sequence Number8579928
Product Code LPB
UDI-Device Identifier10846835009781
UDI-Public(01)10846835009781(17)280814(10)31716864L
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134702
Device Lot Number31716864L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/03/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2026
Initial Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown